Alert archive / Idaho / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 2, 2008, 3:25 AM MDT for 11 counties in Idaho. It took effect at Aug 2, 2008, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2008, 3:25 AM MDT (09:25 UTC)
- In effect from
- Aug 2, 2008, 2:00 PM MDT
- Expired
- Aug 2, 2008, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 82 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.4 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3502 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 020925 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 325 AM MDT SAT AUG 2 2008 IDZ476-477-022200- /O.UPG.KPIH.FW.A.0008.080802T2000Z-080803T0300Z/ /O.NEW.KPIH.FW.W.0008.080802T2000Z-080803T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 325 AM MDT SAT AUG 2 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO ZONES 476 AND 477 FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY SOUTHWEST WINDS IN EXCESS OF 25 MPH WILL DEVELOP ACROSS THE CENTRAL IDAHO MOUNTAINS THIS AFTERNOON AS A STORM SYSTEM MIGRATES EAST ACROSS CANADA. IN ADDITION TO THE GUSTY WINDS...MINIMUM AFTERNOON HUMIDITIES WILL FALL BELOW 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ409-410-022200- /O.UPG.KPIH.FW.A.0008.080802T2000Z-080803T0300Z/ /O.NEW.KPIH.FW.W.0008.080802T2000Z-080803T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 325 AM MDT SAT AUG 2 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO ZONES 409 AND 410 FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY SOUTHWEST WINDS IN EXCESS OF 30 MPH WILL DEVELOP WITHIN THE SNAKE RIVER VALLEY THIS AFTERNOON AS A STORM SYSTEM MIGRATES EAST ACROSS CANADA. IN ADDITION TO THE GUSTY WINDS...MINIMUM AFTERNOON HUMIDITIES WILL FALL BELOW 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPIH 022034 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 234 PM MDT SAT AUG 2 2008 IDZ476-477-030300- /O.CON.KPIH.FW.W.0008.000000T0000Z-080803T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 234 PM MDT SAT AUG 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR ID ZONES 409 410 476 477 DUE TO GUSTY WINDS AND LOW HUMIDITIES... GUSTY SOUTHWEST WINDS IN EXCESS OF 25 MPH ARE DEVELOPING ACROSS THE CENTRAL IDAHO MOUNTAINS THIS AFTERNOON AS A STORM SYSTEM MOVES ACROSS SOUTHERN CANADA. MINIMUM AFTERNOON HUMIDITIES WILL ALSO FALL BELOW 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ409-410-030300- /O.CON.KPIH.FW.W.0008.000000T0000Z-080803T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 234 PM MDT SAT AUG 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY SOUTHWEST WINDS IN EXCESS OF 30 MPH ARE DEVELOPING ACROSS THE SNAKE RIVER PLAIN THIS AFTERNOON AS A STORM SYSTEM MOVES ACROSS SOUTHERN CANADA. IN ADDITION TO THE GUSTY WINDS...MINIMUM AFTERNOON HUMIDITIES WILL FALL BELOW 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 030240 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 840 PM MDT SAT AUG 2 2008 IDZ476-477-030345- /O.EXP.KPIH.FW.W.0008.000000T0000Z-080803T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 840 PM MDT SAT AUG 2 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR IDAHO ZONES 476 AND 477 DUE TO GUSTY WINDS AND LOW HUMIDITIES... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS CONTINUE TO DIMINISH THIS EVENING ACROSS THE AREA...ALONG RELATIVE HUMIDITY VALUES CONTINUING TO RISE ABOVE 15 PERCENT. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$ IDZ409-410-030345- /O.EXP.KPIH.FW.W.0008.000000T0000Z-080803T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 840 PM MDT SAT AUG 2 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR IDAHO ZONES 409 AND 410 DUE TO GUSTY WINDS AND LOW HUMIDITIES... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS CONTINUE TO DIMINISH THIS EVENING ACROSS THE AREA...ALONG RELATIVE HUMIDITY VALUES CONTINUING TO RISE ABOVE 15 PERCENT. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 1, 8:15 PM MDT, 7 hours 10 minutes earlier.
Area forecast discussion, Aug 1, 8:15 PM MDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 815 PM MDT FRI AUG 1 2008 .UPDATE...WINDS THIS EVENING ARE DECREASING WITH THE SETTING SUN. THE LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR AND THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO WILL BE ALLOWED TO EXPIRE AT 900 PM MDT. WINDS SHOULD BE ON THE BREEZY SIDE AGAIN SATURDAY WITH PERSISTENT LOW PRESSURE TROUGH OVER HEAD. RS && .PREV DISCUSSION... /ISSUED 236 PM MDT FRI AUG 1 2008/ DISCUSSION...UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST WILL CONTINUE TO BE THE MAIN WEATHER PLAYER THROUGH THE SHORT TERM. THIS SYSTEM WILL STEER SEVERAL SHORTWAVES ACROSS THE NORTHWEST WHILE BREAKING DOWN THE RIDGE IN THE SOUTHWEST. THE FIRST WAVE WILL PASS NORTH OF THE FORECAST AREA THROUGH TONIGHT WHICH WILL SERVE TO INCREASE THE GRADIENT IN THE REGION AND PRODUCE GUSTY WINDS. A SECOND DEEPER TROUGH DIGS INTO THE OREGON COAST TONIGHT WHICH WILL TURN THE FLOW MORE SOUTHERLY. AS A RESULT...EXPECT ENOUGH MOISTURE AND INSTABILITY TO TRIGGER ISOLATED THUNDERSTORMS SATURDAY AND SUNDAY AFTERNOON...MAINLY OVER THE HIGHER TERRAIN. AGAIN...BREEZY WINDS WILL CONTINUE THROUGH THE WEEKEND AS THESE SHORTWAVES MOVE THROUGH THE AREA. EARLY NEXT WEEK...THE RIDGE BEGINS TO BUILD BACK INTO THE SOUTH AND BECOMES SHARPLY AMPLIFIED ACROSS THE WEST BY WEDNESDAY WHICH WILL MARK A RETURN TO WARMER TEMPERATURES AND DRY CONDITIONS. THE NEXT BIG TROUGH IN THE NORTHWEST APPROACHES THE PACIFIC COAST WEDNESDAY NIGHT AND SWITCHES THE FLOW BACK TO A MORE SOUTHERLY DIRECTION. FOR THE SECOND HALF OF THE WEEK...MONSOONAL MOISTURE CREEPS NORTHWARD TOWARDS THE FORECAST AREA. ISOLATED TO SCATTERED THUNDERSTORMS APPEAR REASONABLE THURSDAY AND FRIDAY. HANKO AVIATION...A FEW HIGH CLOUDS HAVE DEVELOPED ACROSS NORTHERN NEVADA AND ARE DRIFTING ACROSS THE STATE. IN ADDITION...VIS SATELLITE SHOWING POCKETS OF CUMULUS OVER HIGHER TERRAIN. REGARDLESS...LITTLE IMPACTS TO AVIATION WITH WIDESPREAD VFR CONDITIONS CONTINUING THROUGH THE NIGHT. DMH FIRE WEATHER...SOUTHEAST IDAHO REMAINS STUCK BETWEEN RIDGE CENTERED OVER FOUR-CORNERS AND PACIFIC TROUGH PUSHING INTO COAST. GUSTY WINDS CONTINUING ACROSS GOOD PORTION OF REGION...AND WILL CONTINUE RED FLAG FOR TODAY FOR WINDS/HUMIDITIES. CURRENT GUIDANCE SUGGESTS WINDS WILL TURN GUSTY AGAIN ON SATURDAY AFTERNOON PARTICULARLY IN UPPER SNAKE VALLEY WHERE 700MB WINDS SHOW SLIGHT INCREASE INTO SATURDAY. THUS WILL CONTINUE WATCH FOR SATURDAY AS WELL. OVERALL VERY LITTLE CHANGE FROM PREVIOUS FORECAST WITH SLIGHT CHANCES OF DRY THUNDERSTORM DEVELOPMENT FOR SUNDAY AND MONDAY AFTERNOON OVER HIGHER TERRAIN NEAR MONTANA BORDER. NEXT SIGNIFICANT CHANCE OF PERCIPITATION LOOKS TO OCCUR WITH MONSOONAL PUSH LATE IN THE WEEK. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ409-410-477. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR IDZ409-410-476-477. LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021. &&
Hazardous weather outlook, Aug 1, 4:30 AM MDT, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MDT FRI AUG 1 2008 IDZ017>025-031-032-021200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 430 AM MDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY AND A RED FLAG WARNING HAVE BEEN ISSUED. REFER TO THE LATEST URGENT WEATHER MESSAGES FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF THE FORECAST AREA. REFER TO THE LATEST RED FLAG WARNING FIRE WEATHER WATCH STATEMENT AVAILABLE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:41 AM MDT | Lake Wind Advisory | PIH | 17 hr |
Nearby
Red Flag Warnings in Idaho, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.